- CASE FILE
Mysterious Redness, Rash and Face Swelling that has been constantly occurring since October 2018.
ABOUT THIS CASE FILE
In October 2018, I started to experience some redness and inflammation on my cheeks and across my nose. Having being diagnosed with Lupus previously, my immediate assumption was a a random flare up of the disease. I'd been on Enbrel for Rheumatoid and Lupus for roughly a year when this all began. In late December, the right side of my face started to swell which included swelling of my ears (both sides) and was hot to the touch. I went to urgent care when I woke up to a swollen face and eyes and blistered lips. I was prescribed an antiviral, antihistamines, steroids (prednisone). They ran a series of blood tests which all came back fairly normal but showed a slight infection. The swelling started to reduce but quickly came back within a couple of weeks. In January 2019, I visited urgent care again where more tests were run and I was referred to a dermatologist. By the time I visited the dermatologist, I had rashes on my legs, arms, palms of my hands, upper back, face and neck. A biopsy was performed which came back consistent with Lupus. I was prescribed several creams and another round of steroids. From there, I visited my Rheumatologist who thought it would be a good course of action to stop the Enbrel (self injection) and begin Rituximab (infusion). I received my first infusion of Rituxin at the beginning of February. My face was still slightly swollen, red and hot during that time. The swelling got worse again toward the middle of February which caused me to visit my primary care physician for guidance. I was referred to an ENT physician with the thought that the swelling was a result of an infected parotid gland. Upon visiting the ENT, it was determined that my parotid gland was functioning normally. No xrays, CT Scans or MRIs have been performed at this point for this issue. I received my 2nd round of Rituxin in March with seemingly no complications. I have been on Prednisone since the start of this mystery. Prednisone dosages have been as high as 50mg/day. As of August, I am down to 5mg/day scheduled to reduce to 4mg in September. With every taper of Prednisone, I have noticed symptoms start to increase when I reach the 5mg/day mark. I have lost almost all of my hair and recently began to experience constant ringing in my ears. I'm at a complete loss as my face and ears are now beginning to swell again. I also have rashing starting on my face, arms, legs, palms ears and back. I need help to figure out what is occurring and advise on how to get it under control.